Hail, Cedar
- When
- April 22, 3:45 PM CST
- Where
- Cedar County, 2 mi NW of Obert
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.700, -97.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 22, 2:00 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 300 PM CDT SUN APR 22 2001 MAIN FORECAST CONCERN IS PSBL SVR CONVECTION THRU THIS EVENING BUT ALSO THEN WIND ALL ZONES TNGT AND THEN TEMPS...SPCLY AS IT COULD INFLUENCE PCPN TYPE NWRN ZONES. AVN IS A LTL FASTER WITH SPEED OF SFC LOW THAN ETA AND NGM...WHICH ARE FAIRLY CLOSE. WL USE COMP BTWN ETA AND AVN. SHORT TERM...CNVCTN INCREASING NEAR DRYLINE FM XTRME SCNTRL NEBR INTO KS AIDED BY UPR DIVERGENCE AS JET SEGMENT LIFTS ACRS WRN KS AHD OF UPR LOW. OTHER ELEVATED CONVECTION DVLPG N OF WRMFNT WHICH HAS BOWED N TO NR A OLU-TO JUST N OF TQE LINE AT 20Z. WITH 50-70KT SRLY MID LVL FLOW...NEBR STORMS WERE RAPIDLY MOVG N OF FNT BCMG MORE ELEVATED BUT THIS COULD CHANGE THROUGH EARLY EVENING AS OUTFLOW BNDRYS BCM THROWN INTO THE MIX. WL CONT MENTION OF SVR TSTMS THIS EVENING MOST ZONES. BELIEVE HEAVIER RAIN THREAT WL BE SHIFTING OUT OF NERN NEBR NEXT SVRL HRS BUT WL MONITOR. NEXT CONCERN ARE SFC WNDS WHICH WERE APPROACHING WIND ADVSRY IN WRM SECTOR SERN ZONES. ALSO...SUBSIDENCE BHND DEPARTING LOW AND 50-60KT 850 MB WNDS FCST WITH STG COLD ADVCTN TNT NWRN ZONES POINT TO STG WINDS DVLPG ON BACKSIDE OF LOW. WL ISSUE WIND ADVSRY NWRN ZONES FOR LATER TNGT AND MONITOR SRN ZONES THIS EVENING. COORDINATED WITH GID. SOME 40 DEG TEMP RANGE ACRS CWA THIS AFTN...AND STG COLD ADVCTN LATER TNGT WL CHANGE THIS CONTRAST...SPCLY WITH AFTN HIGHS MON. WITH SNOW JUST TO W/NW OF CWA...WL CONT MENTION OF PCPN CHANGING TO SNOW NWRN ZONES BUT NO ACCUM ATTM. WL KEEP SMALL POPS IN THE MORNING...MAINLY N/E ZONES...ON MON BUT PUSH BACK PARTIAL CLEARING TIL LATE E WITH HIGHS A FEW DEG BLO GUID. WK SHRTWVS TO PIVOT OVR BUILDING UPR RDG MON NGT/TUE WITH WK WSHFT COMING ACRS FCST AREA LATE TUE. PCPN CHCS WITH IT LOOK PRETTY REMOTE...BUT WL KEEP SLGT CHC IN TUE AFTN WITH WSHFT. WL NOT MENTION RAIN IN WARM ADVCTN MON NGT...ALTHOUGH WRM ADVCTN LATE SHOULD HELP KEEP MOST LOWS ABV FREEZING. WITH SFC WNDS BCMG SWRLY TUE...AND CONTD WRM ADVCTN THRU 18Z AT LEAST...WL RUN HIGHS CLOSE TO FWC/MAV BLEND WHICH ARE A LTL WRMER THAN PREV FCST. .OMA...WIND ADVSR8Y TNGT ALONG AND NW OF A LINE FM OLU TO HARTINGTON LINE CHERMOK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-222300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1125 AM CDT SUN APR 22 2001 STORM SPOTTERS ARE LIKELY TO BE NEEDED THIS AFTERNOON OR EARLY TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. ALTHOUGH A FEW SEVERE STORMS ARE POSSIBLE AT ANY TIME TODAY...THE MAIN DANGER STILL APPEARS TO BE BETWEEN 4 PM AND 1 AM ALONG AND SOUTH OF A LINE FROM COLUMBUS TO WAYNE NEBRASKA TO ONAWA IOWA. A VERY STRONG LOW PRESSURE SYSTEM IS FORECAST TO TRACK INTO NORTHWEST KANSAS BY LATE AFTERNOON THEN INTO EAST CENTRAL NEBRASKA BY LATE EVENING. MOIST AND UNSTABLE AIR AHEAD OF THE SYSTEM HAD MOVED NORTH TO NEAR A COLUMBUS NEBRASKA TO HARLAN IOWA LINE...AND A WARM FRONT IS EXPECTED TO REACH AS FAR NORTH AS COLUMBUS AND SIOUX CITY BY EARLY EVENING. THE LOW PRESSURE SYSTEM WILL ALSO PULL A DRY LINE INTO SOUTHEAST NEBRASKA THIS EVENING...AND ACROSS SOUTHWEST IOWA EARLY TONIGHT. A STRONG COLD FRONT WILL FOLLOW LATER TONIGHT. SEVERE WEATHER MAY BE TRIGGERED BY THE SERIES OF FRONTS MOVING ACROSS THE AREA THIS AFTERNOON AND EARLY TONIGHT. IN ADDITION...A VERY STRONG UPPER LEVEL JET WILL BE PUSHING ACROSS THE AREA THIS EVENING...OVER THE TOP OF THE LOW PRESSURE CENTER. INSTABILITY WILL BE ENOUGH TO ALLOW SEVERE THUNDERSTORMS WITH HAIL. TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE VICINITY OF THE WARM FRONT FROM MID AFTERNOON THROUGH EARLY TONIGHT. STRONG THUNDERSTORM WINDS WILL ALSO BE LIKELY WHEN THE DRY LINE REACHES THE AREA. CHERMOK
The Sioux Falls radar (KFSD), 102 km away, was scanning. The volume nearest the first event began at 21:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240874.